Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2018, 9:51 PM CDT for 7 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 9:51 PM CDT (02:51 UTC)
- Expired
- Jun 11, 2018, 10:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:05 PM CDT | TSTM WND DMG | Saint Joseph, MO | LARGE TREE LIMB FELL ON FIRE TRUCK. THE LIMB WAS TOO LARGE FOR THEM TO MOVE WITHOUT EQUIPMENT. NO INJURIES TO THE CREW, MINOR DAMAGE TO THE FIRE TRUCK. |
| Jun 11, 10:10 PM CDT | HAIL 1 | 5 Wsw Huron, KS | STORM SPOTTER REPORTED QUARTER SIZE HAIL AND 50MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3203 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.8
The text
As transmitted.
703
WUUS53 KEAX 120251
SVREAX
KSC005-043-MOC003-021-049-061-063-075-165-120315-
/O.NEW.KEAX.SV.W.0104.180612T0251Z-180612T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
951 PM CDT MON JUN 11 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Doniphan County in northeastern Kansas...
Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Western Daviess County in north central Missouri...
Northern Clinton County in northwestern Missouri...
Southeastern Gentry County in northwestern Missouri...
Northwestern Platte County in west central Missouri...
Southern Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 1015 PM CDT.
* At 950 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Pattonsburg to Robinson, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Joseph, Atchison, Cameron, Savannah, Gower, Wathena, Elwood,
Maysville, Troy, Country Club Villa, Country Club, Stewartsville,
Agency, Effingham, Union Star, Osborn, Pattonsburg, Amazonia,
Rushville and Lancaster.
This includes the following highways...
Interstate 35 in Missouri between mile markers 50 and 76.
Interstate 29 between mile markers 33 and 60.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 9557 3965 9534 3981 9534 3987 9510
3986 9504 3989 9503 4011 9414 3979 9390
3979 9420 3969 9421 3942 9535 3942 9557
TIME...MOT...LOC 0250Z 330DEG 27KT 4014 9418 3981 9539
HAIL...0.88IN
WIND...60MPH
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:43 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 6:43 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Mon Jun 11 2018 .Discussion... Issued at 324 PM CDT MON JUN 11 2018 Primary focus remains on severe weather potential for this evening. At the surface, a warm front reinforced by clouds and light precipitation this morning is evident in observations and visible satellite imagery - stretching from just south of Kirksville intersecting a cold front near Omaha. This cold front has made gradual eastward progress, now stretching from eastern Nebraska to near Russell Kansas. Agitated cumulus field has evolved along and ahead of the cold front. The environment is characterized by relatively modest vertical wind shear, but strong instability in place. Robust convection is expected to develop by mid to late afternoon across southeast Nebraska into far northeast Kansas. Uncertainty with respect to thunderstorm coverage and timing exists on the convective evolution as storm cold pools begin to consolidate just before sunset. The most likely scenario is a forward propagating line/cluster of storms quickly diving southeastward through the forecast area this evening. In this case, a risk for straight-line wind damage of wind gusts from 60-70 mph will exist with this activity over northeast Kansas into northwest Missouri. The time window for the greatest severe weather potential will be from 7 to 11 PM. A less likely scenario will be for storms to struggle to develop a cohesive cold pool, and likewise new convection favoring the southwest flank of activity, with propagation along the instability axis. This would favor storms more across eastern Kansas, with the forecast area being essentially split. Regardless, the odds are more likely that a cluster of storms will move through the forecast area, producing the potential for wind damage. Folks should be weather-aware this evening. For the remainder of the week, thunderstorm chances will begin to decrease. Tuesday should be mainly rain-free, with a slight chance of convection on Wednesday as isentropic ascent occurs with the surface warm front lifting northward. Thereafter, heights rise as an upper level ridge builds through the central CONUS. This will spell a low probability of rainfall and high temperatures returning into the 90s Thursday into the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 642 PM CDT MON JUN 11 2018 VFR conditions will start the evening, but a line of thunderstorms is expected to blow through later tonight bringing some trouble to the terminals. Current timing has the storms moving through between 02Z and 05Z. These storms will likely result in a strong winds from the northwest as they blow through along with heavy rain. Otherwise, expect some marginal MVFR CIGs Tuesday morning behind the cold front that moves through overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 16 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Mon Jun 11 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Mon Jun 11 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hot conditions are expected today with highs in the low to mid 90s band heat index values in the mid 90 to low 100 degree range. Severe storms are possible west of Interstate 35 this evening into tonight. Damaging winds and large hail will be the main threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible again Wednesday night a few strong to isolated severe storms may be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 11, 8:17 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 4 ENE CORNING 40.26N 95.37W
06/11/2018 E60 MPH ATCHISON MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Jun 11, 8:28 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG TARKIO 40.44N 95.37W
06/11/2018 ATCHISON MO 911 CALL CENTER
TREES UPROOTED.
&&
LAFLINLocal storm report, Jun 11, 9:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 4 ENE CORNING 40.27N 95.38W
06/11/2018 E70 MPH ATCHISON MO EMERGENCY MNGR
&&
LAFLINLocal storm report, Jun 11, 9:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 4 N DARLINGTON 40.25N 94.41W
06/11/2018 E60 MPH GENTRY MO EMERGENCY MNGR
&&
LAFLINSpecial weather statement, Jun 11, 9:34 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
934 PM CDT MON JUN 11 2018
MOZ004>006-013-014-120300-
Mercer MO-Daviess MO-De Kalb MO-Gentry MO-Harrison MO-
934 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...EASTERN
GENTRY...WESTERN MERCER...HARRISON AND NORTHEASTERN DEKALB COUNTIES
UNTIL 1000 PM CDT...
At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lamoni to 6 miles southwest of Albany.
Movement was southeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bethany, Albany, Ridgeway, Gilman City, Pattonsburg, Eagleville, New
Hampton, Cainsville, Blythedale, Coffey, Mcfall, Mount Moriah, South
Lineville, Martinsville and Santa Rosa.
This includes Interstate 35 in Missouri between mile markers 73 and
113.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central and northwestern Missouri.
LAT...LON 4026 9371 4027 9376 4021 9376 3992 9422
4026 9437 4039 9425 4039 9422 4042 9422
4057 9407 4058 9351
TIME...MOT...LOC 0234Z 313DEG 42KT 4064 9401 4016 9439
WelshLocal storm report, Jun 11, 9:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 7 E TARKIO 40.44N 95.24W
06/11/2018 M76 MPH ATCHISON MO LAW ENFORCEMENT
MEASURED BY WIND TURBINE...TIME ESTIMATED
BASED ON RADAR.
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 37 min |
| Jun 11, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 46 min |
| Jun 11, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Harrison, Holt, Nodaway and 1 more | 32 min |
| Jun 11, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt, Nodaway | 32 min |
| Jun 11, 9:34 PM CDT | Special Weather Statement | EAX | Harrison | 26 min |
| Jun 11, 9:57 PM CDT | Special Weather Statement | EAX | Daviess, Mercer | 48 min |
| Jun 11, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clinton, Daviess, DeKalb, Platte | 35 min |
| Jun 11, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 33 min |
| Jun 11, 10:27 PM CDT | Special Weather Statement | EAX | Grundy, Livingston, Putnam, Sullivan | 48 min |
| Jun 11, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Platte, Ray | 31 min |
| Jun 11, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 28 min |
| Jun 11, 10:51 PM CDT | Special Weather Statement | EAX | Carroll, Linn, Livingston | 39 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Platte, Ray | 27 min |
| Jun 11, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 30 min |
| Jun 11, 11:25 PM CDT | Special Weather Statement | EAX | Carroll, Chariton, Linn | 50 min |
| Jun 11, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Johnson, Lafayette, Ray | 30 min |
| Jun 11, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 30 min |
| Jun 12, 12:07 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette | 23 min |
| Jun 12, 12:20 AM CDT | Special Weather Statement | EAX | Cass, Cooper, Henry, Johnson, Pettis | 55 min |
| Jun 12, 12:42 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 33 min |
| Jun 12, 1:14 AM CDT | Special Weather Statement | EAX | Bates, Cass | 61 min |
| Jun 12, 1:15 AM CDT | Special Weather Statement | EAX | Henry | 30 min |
| Jun 12, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jun 12, 12:12 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 33 min |
| Jun 12, 12:46 AM CDT | Special Weather Statement | EAX | Atchison | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.